MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-FIX RCG STERILE PAC; ARTHROSCOPE

SMITH & NEPHEW, INC. T-FIX RCG STERILE PAC; ARTHROSCOPE
Catalog Number 014771
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a mini-open laterjet procedure, the sleeve of the 2.0mm t-fix drill broke when drilling the inferior hole using with a glenoid guide.The metal sleeve broke off about 1 inch inside the glenoid.The pieces were removed from the patient.There was a delay in the less than 30 minutes and it was completed with a competitor device ( small and large frag screw set, synthes) using an additional bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that photos of the device packaging and the device were provided for review and confirm the breakage, however they do not indicate the root cause for the breakage.Based on the limited information provided the clinical root cause of the reported events cannot be determined and we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.No further risk to the patient is anticipated as a result of the additional bone hole.Since no further harm is anticipated no further clinical assessment is warranted at this time.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.Internal complaint reference (b)(4).H11 h6: f codes updated.

Brand Name
T-FIX RCG STERILE PAC
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19094127
Report Number1219602-2024-00772
Device Sequence Number7407925
Product Code HRX
UDI-Device Identifier03596010446114
UDI-Public03596010446114
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K925573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number014771
Device Lot Number2133959
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale